Advanced Search
Article Contents
Article Contents

Stability and Hopf bifurcations for a delayed diffusion system in population dynamics

Abstract / Introduction Related Papers Cited by
  • A generalized two-species Lotka-Volterra reaction-diffusion system with a discrete delay and subject to homogeneous Dirichlet boundary conditions is considered. By regarding the delay as the bifurcation parameter and analyzing in detail the spectrum of the associated linear operator, the stability of the positive steady state bifurcating from the zero solution is studied. In particular, it is shown that the system can undergo a forward Hopf bifurcation at the positive steady state solution when the delay take a sequence of critical values via the implicit function theorem. To verify the obtained theoretical results, some numerical simulations are also included.
    Mathematics Subject Classification: Primary: 35K57, 35B32, 35B10, 92D25, 92D40.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Busenberg and W. Huang, Stability and Hopf bifurcation for a population delay model with diffusion effects, J. Differential Equations, 124 (1996), 80-107.


    S. N. Chow and J. K. Hale, "Methods of Bifurcation Theory," Grundlehren der Mathematischen Wissenschaften, 251, Springer-Verlag, New York-Berlin, 1982.


    G. E. Hutchinson, Circular causal systems in ecology, Ann. New York Acad. Sci., 50 (1948), 221-246.doi: 10.1111/j.1749-6632.1948.tb39854.x.


    L. C. Evans, "Partial Differential Equations," 2nd edition, Graduate Studies in Mathematics, 19, American Mathematical Society, Providence, RI, 2010.


    T. Faria, Stability and bifurcation for a delayed predator-prey model and the effect of diffusion, J. Math. Anal. Appl., 254 (2001), 433-463.


    J. A. Goldstein, "Semigroups of Linear Operators and Applications," Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1985.


    J. Hale, "Theory of Functional Differential Equations," 2nd edition, Applied Mathematical Sciences, 3, Springer-Verlag, New York-Heidelberg, 1977.


    W. Huang, Global Dynamics for a Reaction-Diffusion Equation with Time Delay, J. Differential Equations, 143 (1998), 293-326.


    H. Kielhöfer, "Bifurcation Theory. An Introduction with Applications to PDEs," Applied Mathematical Sciences, 156, Springer-Verlag, New York, 2004.


    Y. Kuang and H. L. Smith, Global stability in diffusive delay Lotka-Volterra systems, Differential Integral Equations, 4 (1991), 117-128.


    Y. Kuang and H. L. Smith, Convergence in Lotka-Volterra type diffusive delay systems without dominating instantaneous negative feedbacks, J. Austral. Math. Soc. Ser. B, 34 (1993), 471-494.doi: 10.1017/S0334270000009036.


    W.-T. Li, G. Lin and S. Ruan, Existence of traveling wave solutions in delayed reaction-diffusion systems with application to diffusion-competition system, Nonlinearity, 19 (2006), 1253-1273.doi: 10.1088/0951-7715/19/6/003.


    W.-T. Li, X.-P. Yan and C.-H. Zhang, Stability and Hopf bifurcation for a delayed cooperation diffusion system with Dirichlet boundary conditions, Chaos, Solitons and Fractals, 38 (2008), 227-237.doi: 10.1016/j.chaos.2006.11.015.


    A. Pazy, "Semigroups of Linear Operators and Applications to Partial Differential Equations," Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983.


    K. Ryu and I. Ahn, Positive coexistence of steady states for competitive interacting system with self-diffusion pressures, Bull. Korean Math. Soc., 38 (2001), 643-655.


    S. Ruan, Absolute stability, conditional stability and bifurcation in Kolmogorov-type predator-prey systems with discrete delays, Quart. Appl. Math., 59 (2001), 159-173.


    Y. Su, J. Wei and J. Shi, Hopf bifurcations in a reaction-diffusion population model with delay effect, J. Differential Equations, 247 (2009), 1156-1184.


    C. Travis and G. Webb, Existence and stability for partial functional differential equations, Trans. Amer. Math. Soc., 200 (1974), 395-418.doi: 10.1090/S0002-9947-1974-0382808-3.


    J. Wu, "Theory and Applications of Partial Functional-Differential Equations," Applied Mathematical Sciences, 119, Springer-Verlag, New York, 1996.


    X.-P. Yan and W.-T. Li, Stability and Hopf bifurcation for a delayed cooperative system with diffusion effects, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 18 (2008), 441-453.doi: 10.1142/S0218127408020434.


    X.-P. Yan and W.-T. Li, Stability of bifurcated periodic solutions in a delayed competition system with diffusion effects, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 19 (2009), 857-871.doi: 10.1142/S0218127409023342.


    X.-P. Yan and C.-H. Zhang, Direction of Hopf bifurcation in a delayed Lotka-Volterra competition diffusion system, Nonlinear Anal. Real World Appl., 10 (2009), 2758-2773.doi: 10.1016/j.nonrwa.2008.08.004.


    X.-P. Yan and C.-H. Zhang, Asymptotic stability of positive equilibrium solution for a delayed prey-predator diffusion system, Appl. Math. Model., 34 (2010), 184-199.doi: 10.1016/j.apm.2009.03.040.


    Y. Yang and J. W.-H. So, Dynamics for the diffusive Nicholson's blowflies equation, in "Dynamical Systems and Differential Equations," Vol. II (eds. W. Chen and S. Hu) (Springfield, MO, 1996), Discrete Contin. Dynam. Systems, 1998, Added Volume II, 333-352.


    Q. Ye and Z. Li, "An Introduction to Reaction-Diffusion Equations," (in Chinese), Science Press, Beijing, 1990.


    K. Yosida, "Functional Analysis," Reprint of the sixth (1980) edition, Classics in Mathematics, Springer-Verlag, Berlin, 1995.


    L. Zhou, Y. Tang and S. Hussein, Stability and Hopf bifurcation for a delay competition diffusion system, Chaos Solitons Fractals, 14 (2002), 1201-1225.doi: 10.1016/S0960-0779(02)00068-1.

  • 加载中

Article Metrics

HTML views() PDF downloads(127) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint